|Title:||The Association between Carbamazepine and Valproate and Adverse Cutaneous Drug Reactions in Patients with Bipolar Disorder: A Nested Matched Case- Control Study||Authors:||GAU, SUSAN SHUR-FEN
|Issue Date:||2008||Source:||JOURNAL OF CLINICAL PSYCHOPHARMACOLOGY||Journal Volume:||v.28||Journal Issue:||n.5||Start page/Pages:||509-517||Abstract:||
Objective: This study investigated the association between 2 mood stabilizers (carbamazepine and valproate) and other medications (including other anticonvulsants) and the risks of erythema multiforme (EM), Stevens -Johnson syndrome (SJS), and toxic epidermal necrolysis (TEN) among patients with bipolar disorder. Methods: Using the data of patients with bipolar disorder between March 1997 and December 2004 from the Psychiatric Inpatient Medical Claims databank, we identified 72 patients with bipolar disorder who had an inpatient or outpatient diagnosis of EM, SJS, or TEN by the International Classification of Diseases, Ninth Revision, Classical Modification code 695.1 and 288 controls with the absence of EM, SJS, or TEN diagnosis who were matched for sex, age, and index day. The use of carbamazepine, valproate , and other medications during the 60 days before the index date of diagnosis of EM, SJS, or TEN were compared. Results: Results showed that carbamazepine (odds ratio, 3.7; 95% confidence interval, 2.0-6.8) and valproate use (odds ratio, 2.2; 95% confidence interval, 1.2-4.2) significantly predicted EM, SJS, or TEN. Other significant predictors for EM, SJS, or TEN included other anticonvulsants (phenytoin, phenobarbital, and lamotrigine), cephalosporin, some nonsteroid anti-inflammatory drugs (acetic acid derivatives and fenamates [mefenamic acid]), salicylates, and acetaminophen. The most predictive exposures were carbamazepine, valproate, other anticonvulsants, and acetaminophen. We also found that the combination of carbamazepine and acetaminophen further increased the risk for the Occurrence of EM, SJS, or TEN. There was no interaction effect from age and sex. Conclusions: Our Study Suggests that carbamazepine and valproate as well increase the risk for EM, SJS, or TEN. We should be especially cautious about the combined use of carbamazepine and acetaminophen.
|Appears in Collections:||醫學系|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.